Diabetes and its treatment
At first glance, it can be decided that the use of sugar-lowering drugs is a simple matter, because insulin therapy is a complex procedure. Infinite injections scare and give the patient a lot of inconvenience.
Suppose a doctor found you have type II diabetes. After getting acquainted with the results of the tests, he prescribed you a diet plus a minimum or average dose of a drug like diabeton. It is likely that one diet will be enough.
In other cases, if you are inclined to be overweight, you simply stop losing weight. With type II diabetes, it is not necessary to take drugs, you can stick to a low-calorie diet and a normal weight. Fighting fat is not easy, but this struggle is worth winning if your health is dear to you.
If you have been prescribed medication
- Feel good. This must be confirmed by analyzes. If suddenly tests are bad - the doctor increases the dose of the medicine. After that, you just need to follow a diet and not be zealous with physical exertion. Complications such as hyperglycemia do not develop, your condition is stable, chronic complications may occur in accordance with age. Lethal outcome will not follow.
- Symptoms do not completely disappear, despite relief. You are still worried about weakness, dry mouth, etc. Most likely, your doctor prescribed a weak medicine. You are prescribed a strong drug like manin. (If you break the diet, the effect of the hypoglycemic drug decreases until it disappears).
- Some time you compensate for diabetes, but it turned out that you were prescribed a weak drug. After a few months or years, you will begin to take the maximum dose for effectiveness. Independently to increase the amount of medication is strictly prohibited and meaningless. The drug will only harm you or cause side effects. Your body may not respond to the medication as a result of addiction. Or your illness continues to progress. In this condition, you need to definitely come to the doctor.
- You use strong medicine, and you get better. But then your condition worsens and you feel bad again. The strongest drug manin you does not help. No need to increase the dose! It is urgent to switch to insulin therapy. It is likely that you have already started hyperglycemia - your legs go numb, you started to see poorly. The main thing is not to delay. Your path lies to the doctor to find out what happened: did you have type II diabetes, or was it type I? In the first case, PSM simply do not work, and your pancreas is in danger. It is recommended to go to the hospital.
- If you are diagnosed with type I diabetes, there's nowhere to go, and you need to switch to insulin. In another case, you are waiting for a quick death from diabetic coma, or chronic complications that will sooner or later kill you. You can get cardiovascular diseases, worsening or complete loss of vision, lower extremities, kidney failure. Death from nephropathy is severe, it is heavier than stroke and heart attack. Therefore, immediately go on insulin injections. With a high sugar content, complications develop incredibly quickly (5-7 years).
- During the examination it turns out that you have type II diabetes, and even the most powerful drugs do not help. There are several options for solving the problem:
- The last chance to delay insulin is PSM therapy (sulfonylurea drugs) and a drug from the biguanide group;
- hypoglycemic drugs and insulin therapy. In the morning - pills, in the evening - insulin (10-20 IU);
- rejection of pills in favor of insulin for a period of one to two years. During this time, the pancreas will be able to "rest", and you will probably return to taking medications, giving up insulin.
Side effects of glucose-lowering drugs
You are familiar with a number of situations that are associated with different progression of the disease. Treatment for type II diabetes is not simple. The assertion that type II diabetes is easier than type I diabetes is fundamentally wrong. We must not forget about hyper-and hypoglycaemia and chronic complications. This may lead to unnecessary consequences.
Type II diabetes is not a mortal threat if it manifests itself mildly after reaching sixty years of age. With a stable condition of the patient, diet and weight loss, use of herbs and hypoglycemic drugs, the disease proceeds quite easily.
- If you take insulin-stimulating drugs, hypoglycemia may occur, an allergic reaction in the form of rashes and rashes, as well as itching. Nausea and disorders of the gastrointestinal tract, changes in the blood and other possible troubles are not excluded.
- The use of biguanides, especially if the patient has contraindications to this group of drugs, is fraught with the same side effects. Some of them can lead to lactic acidosis (a comatose state with an increased content of lactic acid in the blood, possibly fatal). Contraindications for taking biguanides are renal and hepatic failure, addiction to alcohol or alcoholism, diseases of the cardiovascular system.
It is necessary to take into account a number of contraindications to the use of hypoglycemic agents, when the use of these drugs is impossible or undesirable. Of course, the main contraindication will be type I diabetes. Familiarize yourself with the following situations is equally important. When decompensating type II diabetes with infectious diseases or injuries, as well as cases requiring surgical intervention, hypoglycemic agents should not be taken.
If you know about hypersensitivity to drugs of a certain group, you should also refuse to take them. In case of hypoglycemia caused by diabetes and liver and kidney diseases, it is dangerous to risk: it is better to use insulin therapy. Insulin is used in all cases where the patient has contraindications. In the case of pregnancy, women are usually transferred to insulin therapy, or use insulin, when the patient has to undergo a complex surgical intervention.